Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 142, NWS Jacksonville, FL

June 27, 2000Hamilton County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 27, 2000, 4:06 PM EDT for Hamilton County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2000, 4:06 PM EDT (20:06 UTC)
Expired
Jun 27, 2000, 4:45 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hamilton County, FL

The radar

The Moody AFB radar (KVAX), 47 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 272007
SVRJAX
FLC047-272045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HAMILTON COUNTY IN NORTHERN FLORIDA

* UNTIL 445 PM EDT

* AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
  SOUTH OF JASPER...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 445 PM EDT...
  JASPER...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.


LAT...LON 3041 8306 3042 8305 3043 8288 3061 8288
          3060 8311 3042 8308

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:25 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 27, 2:25 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT TUE JUN 27 2000

SFC ANALYSIS SHOWS RIDGE OF HIGH PRES OVER NORTH FL AND SE GA. W AND
E COAST SEA BREEZES ACTIVE WITH CONVECTION FIRING ALONG THE BOUNDARY
FROM FLAGLER COUNTY NWD TO NASSAU. MORE IMPORTANTLY...AN OUTFLOW
BOUNDARY NOTED IN VIS IMAGERY COMING UP FROM SSE TRIGGERING
ADDITIONAL CONVECTION OVER MARION...PUTNAM...AND FLAGLER. WATER
VAPOR IMAGERY INDICATES THE SHEAR AXIS ALOFT FROM SC TO SE GA AND
THE NE GULF OF MEXICO CONTINUES TO ENHANCE DIFLUENCE OVER THE CWA.

FORECAST...MODELS IN GOOD AGREEMENT AT 500 MB SHOWING THE SHEAR AXIS
OVER THE REGION WEAKENING WITH THE AVN STRONGER WITH AXIS DURING THE
PD. MEANWHILE...SHORTWAVE ENERGY CONTINUES DROPPING INTO THE EASTERN
U.S. TROUGH. THIS TRANSLATES INTO 5H HEIGHTS LOWERING 10-20 M OVER N
FL AND SE GA. MOISTURE PROGS FROM MODELS INDICATE LITTLE CHANGE
DURING THE PD EXCEPT FOR A LITTLE DRYING IN THE MID TO UPPER LEVELS
EARLY WED AFTN THEN INCREASING A LITTLE AGAIN ON THU. WITH MODELS
TENDING TO DRY OUT THE MID LEVELS AND THE SHEAR AXIS WEAKENING
...WILL CONTINUE TREND OF A SLIGHT DECREASE IN POPS. THEREFORE LIKE
THE LOWER NGM POPS OVER FAN GUIDANCE. WEAK 10 KT SLY FLOW OVER LAND
WILL ALLOW SEA BREEZES TO BECOME ACTIVE ON WED WITH BEST RAIN
CHANCES INLAND. ON THU...SHORTWAVE WILL MOVE INTO THE SE STATES WILL
DEVELOP SFC LOW OVER N GA/WRN SC/ERN TN WITH ASSOCIATED FRONTAL
BOUNDARY MOVING INTO N AL. TEND TO DISAGREE WITH AVN/S AGGRESSIVE
SFC LOW OVER AL BY 18Z THU. SFC RIDGE WILL BEGIN DROPPING INTO S FL
BY THAT TIME WITH SFC FLOW OVER CWA BECOMING MORE SWLY. ETA ALSO
SHOWS SHORTWAVE MOVING INTO THE BIG BEND AREA BY 18Z THU WITH OMEGA
FIELD AIDING DAYTIME HEATING SO WILL GO WITH GOOD CHANCE INLAND AND
CHANCE AT THE COAST. GUIDANCE TEMPS LOOK SIMILAR AND WILL ADJUST
WITH PERSISTENCE.

MARINE...WINDS TO STAY MAINLY SLY DURING THE PD AT 10-15 KT.
INCREASING SLY FLOW ON WED NIGHT AND WILL GO WITH 15 KT FOR NOW.
NO HIGHLIGHTS THIS PACKAGE.

EXTENDED...NEW AVN RUN SHOWS LESS AMPLITUDE TO THE 5H TROUGH OVER
THE EAST THAN THE 00Z MRF. THE UKMET ALSO IN SIMILAR AGREEMENT TO THE
LATEST AVN RUN. THIS SHOULD SLOW OR HALT SWD MOVEMENT OF THE FRONT.
THEREFORE PREFER TO LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS
FRI-SUN AT LEAST FOR N FL.

PRELIM
AMG 70/89/71/90 2525
SSI 74/88/74/89 3524
JAX 71/960/71/91 3524
GNV 70/90/69/90 3625 02

.JAX...
.GA...NONE
.FL...NONE

ARS

In the hours before

Special weather statement, Jun 27, 12:52 PM EDT, 3 hours 14 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-272200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1252 PM EDT TUE JUN 27 2000

A WEAK UPPER LEVEL LOW OVER SOUTHEASTERN GEORGIA WILL ENHANCE
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON.
A LINE OF STORMS OVER CENTRAL FLORIDA IS MOVING NORTHWARD INTO A
VERY UNSTABLE AIR MASS.  A FEW STORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND HAIL. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES
MAY BE EXPECTED.

STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:08 PM EDTSevere Thunderstorm WarningJAXDuval37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.